Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 272, NWS Amarillo, TX

September 17, 20164 counties in Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Sep 17, 2016, 10:11 PM CDT for 4 counties in Texas. It was in force for 94 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 17, 2016, 10:11 PM CDT (03:11 UTC)
Expired
Sep 17, 2016, 11:45 PM CDT
In force
94 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Carson County, TX, Hutchinson County, TX, Moore County, TX, Potter County, TX

The radar

The Amarillo radar (KAMA), 33 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 17, 11:19 PM CDTTSTM WND GST 631 Ssw Panhandle, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 68 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 17, 3:19 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 3.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1905 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1905 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
1.0
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted.

963 
WUUS54 KAMA 180311
SVRAMA
TXC065-233-341-375-180445-
/O.NEW.KAMA.SV.W.0272.160918T0311Z-160918T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1011 PM CDT SAT SEP 17 2016

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MOORE COUNTY IN THE PANHANDLE OF TEXAS...
  CARSON COUNTY IN THE PANHANDLE OF TEXAS...
  NORTHEASTERN POTTER COUNTY IN THE PANHANDLE OF TEXAS...
  SOUTHERN HUTCHINSON COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 1145 PM CDT

* AT 1011 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
  MASTERSON...OR 17 MILES SOUTHEAST OF DUMAS...MOVING SOUTHEAST AT 30
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. 
           HAIL DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  BORGER...PANHANDLE...FRITCH...STINNETT...WHITE DEER...SKELLYTOWN...
  SANFORD...LAKE MEREDITH AND PANTEX.

THIS INCLUDES INTERSTATE 40 NEAR MILE MARKER 85.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3547 10201 3584 10184 3588 10109 3525 10109
      3522 10159
TIME...MOT...LOC 0311Z 300DEG 26KT 3565 10181 

HAIL...1.00IN
WIND...60MPH
 
$$

LG
5 follow-up statements
773 
WWUS54 KAMA 180327
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1027 PM CDT SAT SEP 17 2016

TXC065-233-341-375-180445-
/O.CON.KAMA.SV.W.0272.000000T0000Z-160918T0445Z/
MOORE TX-CARSON TX-POTTER TX-HUTCHINSON TX-
1027 PM CDT SAT SEP 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR SOUTHEASTERN MOORE...CARSON...NORTHEASTERN POTTER AND SOUTHERN
HUTCHINSON COUNTIES...

AT 1027 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
LAKE MEREDITH...OR 16 MILES SOUTHWEST OF BORGER...MOVING SOUTHEAST AT
35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
         HAIL DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
BORGER...PANHANDLE...FRITCH...STINNETT...WHITE DEER...SKELLYTOWN...
SANFORD...LAKE MEREDITH AND PANTEX.

THIS INCLUDES INTERSTATE 40 NEAR MILE MARKER 85.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3547 10201 3584 10184 3588 10109 3525 10109
      3522 10159
TIME...MOT...LOC 0327Z 299DEG 29KT 3556 10167 

HAIL...1.00IN
WIND...60MPH
 
$$

LG
305 
WWUS54 KAMA 180339
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1039 PM CDT SAT SEP 17 2016

TXC065-233-341-375-180445-
/O.CON.KAMA.SV.W.0272.000000T0000Z-160918T0445Z/
MOORE TX-CARSON TX-POTTER TX-HUTCHINSON TX-
1039 PM CDT SAT SEP 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR SOUTHEASTERN MOORE...CARSON...NORTHEASTERN POTTER AND SOUTHERN
HUTCHINSON COUNTIES...

AT 1039 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
FRITCH...OR 14 MILES SOUTHWEST OF BORGER...MOVING SOUTHEAST AT 30
MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
         HAIL DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
BORGER...PANHANDLE...FRITCH...STINNETT...WHITE DEER...SKELLYTOWN...
SANFORD...LAKE MEREDITH AND PANTEX.

THIS INCLUDES INTERSTATE 40 NEAR MILE MARKER 85.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3540 10190 3584 10165 3588 10109 3525 10109
      3522 10159
TIME...MOT...LOC 0339Z 300DEG 26KT 3552 10158 

HAIL...1.25IN
WIND...60MPH
 
$$

LG
293 
WWUS54 KAMA 180354
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1054 PM CDT SAT SEP 17 2016

TXC341-180403-
/O.CAN.KAMA.SV.W.0272.000000T0000Z-160918T0445Z/
MOORE TX-
1054 PM CDT SAT SEP 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MOORE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
THE PANHANDLE OF TEXAS.

LAT...LON 3536 10183 3562 10163 3562 10162 3563 10162
      3583 10147 3588 10109 3525 10109 3522 10159
TIME...MOT...LOC 0353Z 301DEG 24KT 3545 10151 

$$

TXC065-233-375-180445-
/O.CON.KAMA.SV.W.0272.000000T0000Z-160918T0445Z/
CARSON TX-POTTER TX-HUTCHINSON TX-
1054 PM CDT SAT SEP 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR CARSON...NORTHEASTERN POTTER AND SOUTHERN HUTCHINSON COUNTIES...

AT 1053 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST
OF PANHANDLE...MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. 

LOCATIONS IMPACTED INCLUDE...
BORGER...PANHANDLE...FRITCH...STINNETT...WHITE DEER...SKELLYTOWN...
SANFORD AND PANTEX.

THIS INCLUDES INTERSTATE 40 NEAR MILE MARKER 85.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3536 10183 3562 10163 3562 10162 3563 10162
      3583 10147 3588 10109 3525 10109 3522 10159
TIME...MOT...LOC 0353Z 301DEG 24KT 3545 10151 

HAIL...0.75IN
WIND...60MPH
 
$$

LG
333 
WWUS54 KAMA 180403
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1103 PM CDT SAT SEP 17 2016

TXC375-180413-
/O.CAN.KAMA.SV.W.0272.000000T0000Z-160918T0445Z/
POTTER TX-
1103 PM CDT SAT SEP 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN POTTER COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
THE PANHANDLE OF TEXAS.

LAT...LON 3555 10159 3583 10145 3588 10109 3525 10109
      3522 10159
TIME...MOT...LOC 0403Z 300DEG 26KT 3541 10143 

$$

TXC065-233-180445-
/O.CON.KAMA.SV.W.0272.000000T0000Z-160918T0445Z/
CARSON TX-HUTCHINSON TX-
1103 PM CDT SAT SEP 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR CARSON AND SOUTHERN HUTCHINSON COUNTIES...

AT 1103 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF PANHANDLE...MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. 

LOCATIONS IMPACTED INCLUDE...
BORGER...PANHANDLE...STINNETT...WHITE DEER...SKELLYTOWN AND PANTEX. 

THIS INCLUDES INTERSTATE 40 NEAR MILE MARKER 85.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3555 10159 3583 10145 3588 10109 3525 10109
      3522 10159
TIME...MOT...LOC 0403Z 300DEG 26KT 3541 10143 

HAIL...0.75IN
WIND...60MPH
 
$$

LG
817 
WWUS54 KAMA 180431
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1131 PM CDT SAT SEP 17 2016

TXC065-233-180445-
/O.CON.KAMA.SV.W.0272.000000T0000Z-160918T0445Z/
CARSON TX-HUTCHINSON TX-
1131 PM CDT SAT SEP 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR EASTERN CARSON AND SOUTHEASTERN HUTCHINSON COUNTIES...

AT 1130 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
PANHANDLE...MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. 

LOCATIONS IMPACTED INCLUDE...
PANHANDLE...WHITE DEER AND SKELLYTOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3585 10126 3588 10109 3525 10109 3523 10152
TIME...MOT...LOC 0430Z 300DEG 26KT 3533 10125 

HAIL...0.75IN
WIND...60MPH
 
$$

JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 6:27 PM CDT, 3 hours 44 minutes earlier.

Area forecast discussion, Sep 17, 6:27 PM CDT, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
627 PM CDT SAT SEP 17 2016

.AVIATION...
00Z Issuance...Showers and thunderstorms are heading for KDHT and
KGUY and should lower conditions at those sites shortly. After they
pass through, VFR conditions are expected. KAMA is less likely to see
storms, so have left mention out for now. Fog could be possible in
the morning but confidence is too low attm to put in tafs for all
sites. Will need to monitor trends.

Beat

&&

.PREV DISCUSSION... /Issued 319 PM CDT SAT SEP 17 2016/

SHORT TERM...Tonight...
Thunderstorms will continue to increase in coverage this afternoon
across northeast New Mexico and southeast Colorado as the cold air
aloft in association with a short wave trough over Colorado moves
over and unstable and moist air mass. These showers and thunderstorms
are expected to develop into an MCS late this afternoon and this
evening as they move southeast across the panhandles. Still think the
best chance or rain will be across our northeast half closer to the
upper level dynamics. Some of the storms will likely be severe with
large hail and damaging winds the main threats. A tornado would also
not be out of the question as shear increases late this afternoon
with the passage of the upper level trough to our north. Showers and
storms will then move east of the panhandles by sunrise on Sunday.

LG

LONG TERM...Sunday through Friday...
Dry northwest flow aloft returns on Sunday and will provide
downsloping winds which will increase temps back into the 90s. High
pressure will build over the southwest US on Monday, allowing the
warm and dry conditions to continue. By Tuesday, the high pressure
builds in enough to kick the cutoff low back into the northern
jet stream. By Wednesday, southwest flow starts returning to the
Panhandles as an upper level trough digs into the western CONUS.
Models continue to hold off moisture longer and longer. For now have
gone with the trend and left moisture out of the area until Saturday
when the upper level trough passes north of the area.

Beat

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

16/16
Hazardous weather outlook, Sep 17, 2:48 PM CDT, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
248 PM CDT SAT SEP 17 2016

OKZ001>003-TXZ001>020-180800-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
248 PM CDT SAT SEP 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PANHANDLES THROUGH TONIGHT.
SOME OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS THE MAIN HAZARDS. HEAVY RAIN MAY ALSO CAUSE LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.

In the hours before

Local storm report, Sep 17, 8:15 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
815 PM CDT SAT SEP 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     HAIL             4 E DALHART             36.06N 102.44W
09/17/2016  E1.50 INCH       DALLAM             TX   TRAINED SPOTTER

            HAIL IS ONGOING.

&&

EVENT NUMBER AMA1600684

COCKRELL
Local storm report, Sep 17, 8:19 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
819 PM CDT SAT SEP 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     TSTM WND GST     3 SW DALHART            36.03N 102.55W
09/17/2016  M60 MPH          HARTLEY            TX   ASOS

&&

EVENT NUMBER AMA1600685

COCKRELL
Local storm report, Sep 17, 8:26 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
826 PM CDT SAT SEP 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND GST     3 SW DALHART            36.03N 102.55W
09/17/2016  M61 MPH          HARTLEY            TX   ASOS

&&

EVENT NUMBER AMA1600686

COCKRELL
Local storm report, Sep 17, 8:56 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
856 PM CDT SAT SEP 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     HAIL             3 E DALHART             36.06N 102.46W
09/17/2016  M1.75 INCH       DALLAM             TX   TRAINED SPOTTER

&&

EVENT NUMBER AMA1600687

14
Local storm report, Sep 17, 9:09 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
909 PM CDT SAT SEP 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     HAIL             2 W DUMAS               35.86N 102.00W
09/17/2016  E1.75 INCH       MOORE              TX   PUBLIC

            GOLFBALL SIZE HAIL ON US 87 2 MILES WEST OF DUMAS.

&&

EVENT NUMBER AMA1600688

14
Special weather statement, Sep 17, 9:14 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
914 PM CDT SAT SEP 17 2016

TXZ003-004-008-009-180315-
ROBERTS TX-HANSFORD TX-OCHILTREE TX-HUTCHINSON TX-
914 PM CDT SAT SEP 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROBERTS...WESTERN
OCHILTREE...HANSFORD AND NORTHERN HUTCHINSON COUNTIES UNTIL 1015 PM
CDT...

AT 914 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF GRUVER...OR 17 MILES WEST OF SPEARMAN...MOVING
EAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPEARMAN...GRUVER...WAKA...FARNSWORTH...MORSE AND PRINGLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
THE PANHANDLE OF TEXAS.

LAT...LON 3593 10095 3591 10162 3631 10162 3646 10096
TIME...MOT...LOC 0214Z 273DEG 14KT 3618 10151

LG

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 7:17 PM CDTSpecial Weather StatementAMADeaf Smith58 min
Sep 17, 8:27 PM CDTSevere Thunderstorm WarningAMADallam, Hartley, Moore, Sherman93 min
Sep 17, 9:14 PM CDTSpecial Weather StatementAMAHansford61 min
Sep 17, 9:22 PM CDTAreal Flood AdvisoryAMADallam, Hartley53 min
Sep 17, 9:39 PM CDTTornado WarningAMAHartley, Moore, Oldham, Potter34 min
Sep 17, 10:25 PM CDTSpecial Weather StatementAMARoberts65 min
Sep 17, 11:05 PM CDTSpecial Weather StatementAMAHemphill55 min
Sep 17, 11:43 PM CDTSevere Thunderstorm WarningAMACarson, Gray38 min
Sep 18, 12:20 AM CDTSpecial Weather StatementAMAWheeler25 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.